Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
CASE REPORTS
Familial Dysalbuminemic Hyperthyroxinemia that was Inappropriately Treated with Thiamazole Due to Pseudo-thyrotoxic Symptoms
Takahiro FukaishiYoshihiro SekiguchiYoshihito Hara
Author information
JOURNALS OPEN ACCESS

2017 Volume 56 Issue 16 Pages 2175-2180

Details
Abstract

We herein report the case of a Japanese woman with familial dysalbuminemic hyperthyroxinemia (FDH) who was initially diagnosed with Graves' disease. Direct genomic sequencing revealed a guanine to cytosine transition in the second nucleotide of codon 218 in exon 7 of the albumin gene, which then caused a proline to arginine substitution. She was finally diagnosed with FDH, which did not require treatment. FDH is - superficially - an uncommon cause of syndrome of inappropriate secretion of thyrotropin (SITSH) in Japan. A misdiagnosis of pseudo-hyperthyroidism will lead to inappropriate treatment. Thus, physicians should strongly note the possibility of FDH as a differential diagnosis of SITSH.

Information related to the author
© 2017 by The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top